Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 233, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 14, 2006, 2:50 PM CDT for Gillespie County, Llano County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2006, 2:50 PM CDT (19:50 UTC)
- Expired
- May 14, 2006, 3:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Gillespie County, TX, Llano County, TX
The radar
The Austin/San Antonio radar (KEWX), 125 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 3:40 PM CDT | HAIL 1.75 | 7 Nnw Fredericksburg, TX | REPORT RELAYED BY FREDERICKSBURG FD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 9:25 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2963 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 141951 SVREWX TXC171-299-142045- /O.NEW.KEWX.SV.W.0233.060514T1950Z-060514T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 250 PM CDT SUN MAY 14 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILLESPIE COUNTY IN SOUTH CENTRAL TEXAS LLANO COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 345 PM CDT * AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE ENCHANTED ROCK STATE PARK AND WILLOW CITY. LAT...LON 3083 9890 3032 9919 3017 9877 3073 9852 $$
1 follow-up statement
000 WWUS54 KEWX 142019 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 318 PM CDT SUN MAY 14 2006 TXC171-299-142045- /O.CON.KEWX.SV.W.0233.000000T0000Z-060514T2045Z/ LLANO TX-GILLESPIE TX- 318 PM CDT SUN MAY 14 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR GILLESPIE AND LLANO COUNTIES... AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STRONGEST OF THESE STORMS IS APPROXIMATELY 15 MILES NORTH OF FREDERICKSBURG. THIS STORM WAS MOVING SOUTH AT 10 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT SUNDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. LAT...LON 3083 9890 3032 9919 3017 9877 3073 9852 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:11 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 14, 1:11 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 111 PM CDT SUN MAY 14 2006 .AVIATION... CONVECTIVE ACTIVITY ACROSS CENTRAL TEXAS AND INTO LOUISIANA WILL BUILD INTO THE HILL COUNTRY AND SOUTH CENTRAL TEXAS BY 20Z. MVFR CONDITIONS CAN BE EXPECTED IN AND AROUND THE STORMS, BUT VFR CONDITIONS WILL PREVAIL OTHERWISE. CIGS WILL LOWER TO MVFR BY 04- 06Z MONDAY AND PERSIST THROUGH 09Z AT KDRT AND 14-15Z AT KAUS AND KSAT. WINDS WILL BE NE/E NEAR 10 KTS THROUGH THE NEXT 24 HRS. && .PREV DISCUSSION... (ISSUED 947 AM CDT SUN MAY 14 2006) UPDATE... MADE A QUICK UPDATE FOR SVR TSTM WATCH 349 VALID UNTIL 5 PM CDT. UPPED POPS A LITTLE FOR THE AFTERNOON...ESPECIALLY WESTERN HILL COUNTRY WHERE ANOTHER WATCH MAY BE REQUIRED LATER. PREV DISCUSSION... (ISSUED 439 AM CDT SUN MAY 14 2006) DISCUSSION... A COLD FRONT IS BACKING INTO OUR NORTHEAST COUNTIES EARLY THIS MORNING WITH CONVECTION MOVING ACROSS CENTRAL TEXAS ALONG THE FRONT. A CAPPING INVERSION HOLDS THE WESTERN COUNTIES OF SOUTH CENTRAL TEXAS IN DRY AIR THIS MORNING, BUT DEWPOINT ADVECTION OF LOW 70S AND THE FRONTAL CONVERGENCE WILL EVENTUALLY WITHER THE CAP AWAY BY MIDDAY TO BRING A GOOD CHANCE OF RAIN TO ALL AREAS. MODEL QPF POINTS TO THE PARCHED SW COUNTIES AS THE AREA MOST LIKELY TO GET HEAVY RAINS. THUS A RUNOFF THREAT IS NOT ANTICIPATED OTHER THAN THE POTENTIAL FOR A 2 INCH DOWNPOUR OVER AN URBAN OR FLASHY AREA. THE WX MAIN THREAT IS SEVERE WEATHER FROM LARGE HAIL AND STRAIGHT LINE WINDS. A THREAT FOR TORNADOES WILL EXIST MAINLY FOR TODAY ALONG THE FRONT WHICH WILL BE LOOSELY DEFINED DUE TO OUTFLOW BOUNDARIES DURING THE DAY. STORMS ARE SUGGESTED BY THE HIGHER RESOLUTION MODELS TO BECOME MORE ORGANIZED INTO A COMPLEX AS THEY MOVE INTO THE RIO GRANDE PLAINS THIS EVENING. ELEVATED STORMS AND HAIL WILL REMAIN POSSIBLE THROUGH THE NIGHT INTO EARLY MONDAY MORNING AS MID-LEVEL LAPSE RATES REMAIN PLENTY STEEP. THE NW FLOW PATTERN BECOMES A MORE STABLE NORTHERLY FLOW PATTERN BY LATE MONDAY WITH THE MID LEVEL LAPSE RATE DISAPPEARING WITH THE LOW LEVEL COOL AIR ADVECTION. THUS A PLEASANT SPRING DAY IS ON TAP FOR MONDAY NIGHT THROUGH WEDNESDAY. THE UPPER LOW OVER THE NERN US RESPONSIBLE FOR THIS PLEASANT WEATHER PATTERN WILL ROTATE NE WITH A GENERAL TROUGH LEFT BEHIND TO PRODUCE ANOTHER NW FLOW PATTERN OVER TX LATE IN THE WEEK. THIS PATTERN MAKE TAKE LONGER TO PRODUCE A CHANCE OF RAIN SINCE A DRY AIR REGIME WILL BE IN PLACE. THERE IS ALSO THE MID-LEVEL RIDGE THAT WILL COVER AT LEAST THE WESTERN PART OF TX AND MODELS SHOW VARYING DEGREES OF STRENGTH OF THIS RIDGE. THUS SOME GHOST 10 POPS WERE LEFT TO FINISH OUT THE EXTENDED FORECAST. WILL NOT STRAY FROM MEX GUIDANCE TEMPS FOR LATE IN THE WEEK UNTIL MODEL HEIGHT FIELDS FALL INTO BETTER AGREEMENT. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/25
Hazardous weather outlook, May 14, 5:05 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT SUN MAY 14 2006 TXZ171>173-183>194-202>209-217>225-228-151015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 505 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED. SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. A MINOR THREAT FOR TORNADOES EXISTS TODAY ALONG SURFACE BOUNDARIES AND A COLD FRONT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ON MONDAY. THE MAIN THREAT IS LOCALLY HEAVY RAINFALL ALONG THE RIO GRANDE WHERE STORMS MOVE ACROSS THE SAME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:41 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 64 min |
| May 14, 3:14 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 61 min |
| May 14, 3:30 PM CDT | Flash Flood Warning | EWX | Gillespie | 2 hr |
| May 14, 3:35 PM CDT | Tornado Warning | EWX | Williamson | 25 min |
| May 14, 3:47 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 28 min |
| May 14, 4:14 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 61 min |
| May 14, 4:33 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 57 min |
| May 14, 4:44 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 46 min |
| May 14, 5:02 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| May 14, 5:07 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real | 68 min |
| May 14, 5:14 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 46 min |
| May 14, 5:21 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 54 min |
| May 14, 5:32 PM CDT | Flash Flood Warning | EWX | Bandera | 118 min |
| May 14, 5:36 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 54 min |
| May 14, 5:40 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 65 min |
| May 14, 5:41 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 34 min |
| May 14, 5:43 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 62 min |
| May 14, 5:51 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 69 min |
| May 14, 6:05 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 55 min |
| May 14, 6:14 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 61 min |
| May 14, 6:20 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 55 min |
| May 14, 6:29 PM CDT | Tornado Warning | EWX | Karnes | 31 min |
| May 14, 6:56 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.